# SDR 2024FA0000594

- Difficulty date: August 13, 2024
- Submitted: August 13, 2024
- Operation: General aviation
- Engine: Cont TSIO520R
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Condition: Corroded
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RECEIVED FACTORY REMANUFACTURED TSIO520 R9B FROM CAT.  PRIOR TO REMOVING THE ENGINE FROM THE SHIPPING CRATE A PITTED AND MARRED LIFTER WAS DISCOVERED.  ENGINE SN 1046657.  CAT RETURNED THAT ENGINE AND SENT ME A REPLACEMENT ENGINE SN 1047255.  PRIOR TO INSTALLATION IN THE AIRCRAFT IT WAS DISCOVERED ONE LIFTER WAS NOT ROTATING.  CAT RETURNED THAT ENGINE.  I THEN VISITED THE CAT FACTORY AND MET WITH THE CEO, DIRECTORS OF OPERATIONS, QA  AND ENGINEERING TO DISCUSS THESE PARTS FAILURES.  I HAVE RECEIVED A THIRD ENGINE AND ALL LIFTERS APPEAR NORMAL.  I DON’T KNOW WHAT IS HAPPENING AT THE FACTORY BUT OBVIOUSLY THERE IS SOME SERIOUS LACK OF QA ISSUES AS EVIDENCED BY MY EXPERIENCE AND THE RECENT COUNTER WEIGHT AD.
